MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 14MM STRAIGHT BLADE-ROUND EDGE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 14MM STRAIGHT BLADE-ROUND EDGE
Model Number 399.37
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date, during a procedure, the handle of the elevator was chipped at the hilt.It was unknown if there was a patient involvement.This report is for one (1) periosteal elevator 14mm straight blade-round edge.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: reporter is a j&j sales representative.A product investigation was conducted.Visual inspection: the complaint device periosteal elvtr 14 str bld-round edge (product code: 399.37, lot number: a7ka25) was returned to cq west chester for investigation.The handle on the returned item was broken and cracked.The tip of the item had chipped and the shaft was discolored.These are wears associated with the usage of the device.The device was found to be in use for more than 20 years and these defects are end of life indicators for the item.According to company document, further investigation of the item is not needed.Conclusion: the elevator blade had worn out due to continuous usage for more than 20 years.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A device history record (dhr) review was conducted: part number: 399.37.Lot number: a7ka25.Manufacturing site: (b)(4).Release to warehouse date: week 25, 2001.A review of the device history records is not possible, the dhr is no longer available due to the age of the instrument (over 20 years old).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERIOSTEAL ELEVATOR 14MM STRAIGHT BLADE-ROUND EDGE
Common Device Name
ELEVATOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key13416832
Report Number2939274-2022-00315
Device Sequence Number4685087
Product Code HTE
UDI-Device Identifier10886982202758
UDI-Public(01)10886982202758
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.37
Device Catalogue Number399.37
Device Lot NumberA7KA25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/22/2022
Initial Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown